MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 01-aug-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a qdot micro catheter.The qdot micro catheter seemed to be clotted when in low flow.They put it up the right femoral artery and the low flow "wouldn't flow." they tried to irrigate the catheter out of the body, but it would not irrigate.They tried to hand irrigate the catheter, but the issue persisted.The catheter was replaced and the problem was resolved.The procedure continued.No patient consequence was reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a qdot micro catheter.When they put the qdot micro catheter up the right femoral artery, the low flow "wouldn't flow." the device evaluation was completed on 21-aug-2025.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation, temperature and impedance test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed reddish material presumably blood and a hole in the surface of the pebax.According to the picture provided by the decontamination lab, reddish residues were observed in the dome section.In addition, the pebax was found bumped.An irrigation test was performed and an occlusion was detected.A microscopic inspection of the irrigation holes were performed and it was found partially occluded.A temperature and impedance test was performed, and a temperature failure error was displayed on the generator due to the occlusion.A scanning electron microscopy (sem) test was performed to identify the foreign material inside the irrigation holes and it was identified composed of an inorganic material.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed.The potential cause of the reddish material could be related to the usage of the device during the procedure; however, this can not be conclusively determined.The root cause of the occlusion is traced to the manufacturing process.The damage on the pebax was not related to the reported event and the potential cause could be related to the handling of the device during the procedure; however, this can not be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: do not scrub or twist the distal tip electrode during cleaning.When rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.An internal corrective action is being followed to reduce occlusion issues.Explanation of codes: -investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: dome (g04046) were selected as related to the customer¿s reported ¿wouldn't flow¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufactured process¿ related.-investigation findings: operational problem identified (c13)/ investigation conclusions: cause traced to manufacturing (d03) / component code: dome (g04046) were selected as related to the customer¿s reported ¿wouldn't flow¿ issue.In addition, biosense webster inc.Analysis finding of the ¿irrigation holes were partially occluded¿.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: sleeve (g04115) were selected as related to the biosense webster inc.Analysis finding of the ¿reddish material presumably blood and a hole in the surface of the pebax and pebax was found bumped¿.-investigation findings: operational problem identified (c13)/ investigation conclusions: cause not established (d15) / component code: dome (g04046) were selected as related to the customer¿s reported ¿wouldn't flow¿ issue.In addition, biosense webster inc.Analysis finding of the ¿reddish residues were observed in the dome section¿.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 21-aug-2025 observed reddish material presumably blood and a hole in the surface of the pebax.According to the picture provided by the decontamination lab, reddish residues were observed in the dome section.In addition, the pebax was found bumped.The bwi product analysis lab became aware of a hole in the surface of the pebax on 21-aug-2025 and have also assessed this returned condition as reportable.Additional information was received on 10-sep-2025 which confirmed there was no visible clot.The issue was that while the catheter was in the patient and moving up, it would not flow.They did not ablate with the catheter.No issue with the pump.The issue was with the catheter.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 11-aug-2025.The suspected device for the reported flow/irrigation issue was the catheter.This issue was not noted before the device was used on the patient.Issue discovered as would not flow.Steps taken to resolve the irrigation issue was attempted to flush tubing and the catheter.Correct catheter settings were selected on the generator.No issues related to the flow on the catheter.The pump had resistance and did not irrigate.They switched the catheter when the catheter was noted to not flush.It did not appear to have caused any damage and was replaced right away.They had not attempted an ablation.The irrigation tubing stop-cock was not open to allow flow of heparinized normal saline.The catheter was placed in the aorta to get access to the left ventricle.The patient was anticoagulated.Act was maintained at 300, per physician practice.The patient did not exhibit any neurological symptoms since the procedure was completed.Ablation mode and thresholds: qdot mode; temp target 47 degress, cutoff 55 degrees.Max flow 15m/min, high flow 4 ml/min, low flow 2 ml/min, pre-abl 2 secs, post abl 0 secs, max low flow temp 42 degrees.Correction received that clot did not occur and therefore, removed from h6.Medical device problem code field "coagulation in device or device ingredient (b)(6).".Provided additional concomitant product of the ngen pump, us configuration.Therefore, processed the d10.Concomitant medical products and therapy dates section.Multiple attempts have been made to obtain clarification of the additional information received.However, no further information has been made available.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22790396
Report Number2029046-2025-02671
Device Sequence Number18303545
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250307(17)280306(10)31589192L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31589192L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/11/2025
08/21/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/09/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, US CONFIGURATION; UNK_NGEN RF GENERATOR
Patient SexUnknown